zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Self-adjointness, symmetries, and conservation laws for a class of wave equations incorporating dissipation. (English) Zbl 1275.35016
Summary: We study the nonlinear self-adjointness and conservation laws for a class of wave equations with a dissipative source. We show that the equations are nonlinear self-adjoint. As a result, from the general theorem on conservation laws proved by Ibragimov and the symmetry generators, we find some conservation laws for this kind of equations.

35B06Symmetries, invariants, etc. (PDE)
35L70Nonlinear second-order hyperbolic equations
Full Text: DOI
[1] A. Barone, F. Esposito, C. G. Magee, and A. C. Scott, “Theory and applications of the sine-gordon equation,” La Rivista del Nuovo Cimento, vol. 1, no. 2, pp. 227-267, 1971. · doi:10.1007/BF02820622
[2] W. F. Ames, R. J. Lohner, and E. Adams, “Group properties of utt=fuuxx,” International Journal of Non-Linear Mechanics, vol. 16, no. 5-6, pp. 439-447, 1981. · Zbl 0503.35058
[3] M. Torrisi and A. Valenti, “Group properties and invariant solutions for infinitesimal transformations of a nonlinear wave equation,” International Journal of Non-Linear Mechanics, vol. 20, no. 3, pp. 135-144, 1985. · Zbl 0572.35070 · doi:10.1016/0020-7462(85)90007-1
[4] M. Torrisi and A. Valenti, “Group analysis and some solutions of a nonlinear wave equation,” Atti del Seminario Matematico e Fisico dell’Università di Modena, vol. 38, no. 2, pp. 445-458, 1990. · Zbl 0717.73005
[5] N. H. Ibragimov, Lie Group Analysis of Differential Equations-Symmetries, Exact Solutions and Conservation Laws, CRC, Boca Raton, Fla, USA, 1994. · Zbl 0864.35001
[6] A. Oron and P. Rosenau, “Some symmetries of the nonlinear heat and wave equations,” Physics Letters A, vol. 118, no. 4, pp. 172-176, 1986. · Zbl 1020.35501 · doi:10.1016/0375-9601(86)90250-1
[7] J. G. Kingston and C. Sophocleous, “Symmetries and form-preserving transformations of one-dimensional wave equations with dissipation,” International Journal of Non-Linear Mechanics, vol. 36, no. 6, pp. 987-997, 2001. · Zbl 05137973 · doi:10.1016/S0020-7462(00)00064-0
[8] N. H. Ibragimov, “A new conservation theorem,” Journal of Mathematical Analysis and Applications, vol. 333, no. 1, pp. 311-328, 2007. · Zbl 1160.35008 · doi:10.1016/j.jmaa.2006.10.078
[9] M. S. Bruzón, M. L. Gandarias, and N. H. Ibragimov, “Self-adjoint sub-classes of generalized thin film equations,” Journal of Mathematical Analysis and Applications, vol. 357, no. 1, pp. 307-313, 2009. · Zbl 1170.35439 · doi:10.1016/j.jmaa.2009.04.028
[10] I. L. Freire, “Conservation laws for self-adjoint first-order evolution equation,” Journal of Nonlinear Mathematical Physics, vol. 18, no. 2, pp. 279-290, 2011. · Zbl 1219.35228 · doi:10.1142/S1402925111001453
[11] I. L. Freire, “Self-adjoint sub-classes of third and fourth-order evolution equations,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9467-9473, 2011. · Zbl 1219.35048 · doi:10.1016/j.amc.2011.04.041
[12] N. H. Ibragimov, “Quasi-self-adjoint differential equations,” Archives of ALGA, vol. 4, pp. 55-60, 2007.
[13] N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Quasi self-adjoint nonlinear wave equations,” Journal of Physics A, vol. 43, no. 44, Article ID 442001, 2010. · Zbl 1206.35174 · doi:10.1088/1751-8113/43/44/442001
[14] N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Self-adjointness and conservation laws of a generalized Burgers equation,” Journal of Physics A, vol. 44, no. 14, Article ID 145201, 2011. · Zbl 1216.35115 · doi:10.1088/1751-8113/44/14/145201
[15] M. Torrisi and R. Tracinà, “Quasi self-adjointness of a class of third order nonlinear dispersive equations,” Nonlinear Analysis, vol. 14, no. 3, pp. 1496-1502, 2013. · Zbl 1261.35131 · doi:10.1016/j.nonrwa.2012.10.013
[16] M. L. Gandarias, “Weak self-adjoint differential equations,” Journal of Physics A, vol. 44, no. 26, Article ID 262001, 2011. · Zbl 1223.35203 · doi:10.1088/1751-8113/44/26/262001
[17] M. L. Gandarias, M. Redondo, and M. S. Bruzón, “Some weak self-adjoint Hamilton-Jacobi-Bellman equations arising in financial mathematics,” Nonlinear Analysis, vol. 13, no. 1, pp. 340-347, 2012. · Zbl 1238.35048 · doi:10.1016/j.nonrwa.2011.07.041
[18] N. H. Ibragimov, “Nonlinear self-adjointness and conservation laws,” Journal of Physics A, vol. 44, Article ID 432002, 2011. · Zbl 1270.35031
[19] N. H. Ibragimov, “Nonlinear self-adjointness in constructing conservation laws,” Archives of ALGA, vol. 7/8, pp. 1-90, 2011.
[20] I. L. Freire and J. C. S. Sampaio, “Nonlinear self-adjointness of a generalized fifth-order KdV equation,” Journal of Physics A, vol. 45, no. 3, Article ID 032001, 2012. · Zbl 1234.35221 · doi:10.1088/1751-8113/45/3/032001
[21] I. L. Freire, “New classes of nonlinearly self-adjoint evolution equations of third- and fifth-order,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 3, pp. 493-499, 2013. · Zbl 1286.35075 · doi:10.1016/j.cnsns.2012.08.022
[22] P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York, NY, USA, 1986. · Zbl 0588.22001 · doi:10.1007/978-1-4684-0274-2